Is your PCP who hasn't called you back? If so, tomorrow, call and make an appointment with your PCP. Tell her of your last appointment with your Rheumatologist and request the labwork at that time....
You do not need the Rheumatologists referral or paperwork to have the tests done. Your PCP can order them...
If you still have vertigo and vision problems and haven't cleared up since stopping Plaquenil, that is a good reason to to the other tests I mentioned for possible CNS involvement..
The Lortab which is Vicodin isn't helping with the pain...Pain pills such as these do not stop inflammation in the joints.
Maybe Arthrotec would help with the joint pain.
When you tinkle with pain, is that a UTI or you think it is Aleve?
Sometimes anti-inflammatorys can cause edema..
I see you are not on...we can pick up our conversation tomorrow, as I am getting sleepy...
I hope you sleep well...try not to worry. Make a few calls tomorrow to your doctors...
I WAS GETTING ME SOME CLAM CHOWDER SORRY YES THE PAIN MEDS DO HELP FOR THE PAIN BUT I AM STILL SWOLLEN. BUT HOPEFULLY TOMORROW I WILL FEEL BETTER AND I AM GOING TO GO TO THE DR IM NOT CALLING SHE TAKES WALK INS ....... I NEED ANSWERS ..... AND I NEED THEM SOON CAUSE I CAN FEEL MYSELF GETTING SICKER. HAVE A GOOD NIGHT AND SWEET DREAMS
Welcome. I read your comments in regards to your Dr. and Rheumo. I find it odd that your Dr./Rheumo took you off the Plaquenil. Plaquenil can affect the central nervous system, and cause the symptoms you mentioned, but it's rare for it to do that. Lupus can also attack the central nervous system and cause many of the very same symptoms. In that case, the Plaquenil can be beneficial in controlling those symptoms, and any possible damage. Did the person who prescribed you the Plaquenil refer you to an Opthamologist? The one really bad, yet rare side effect of the drug is retinopathy. In layman terms, it can cause permanent damage to a persons eyesight. Anyone on the drug to manage Lupus needs to see an Opthamologist initially for a baseline evaluation of their eyesight. Then it's recommended that an evaluation be done every 3 months to check for any adverse effects to the persons eyes.
Retinal damage is usually associated with the dosage. Generally the dosage a Lupus patient is prescribed is safe, and has no noticeable side effects, and is well tolerated. I've been on the drug for more than a few years now, with no bad side effects. I dread the thought of what my flares would be like if I wasn't taking the drug. What does all this mean? Well, I think you should get a second opinion. It's a pain in the butt, yet it's sometimes necessary. If you have not been to see an opthamologist, I would suggest you mention that to your Dr., your Rheumo, and any other specialists you may see if you do in fact decide to get a second opinion.
This disease can be terribly frustrating. But you don't have to deal with it alone. That's what this site is really all about. There are alot of good people here, and alot of excellent advice. Please make yourself at home, and let us know how it goes, and what you find out.
MY DR TOLD ME I DON'T HAVE TO GET MY EYES CHECKED EVERY THREE MONTHS HE TOLD ME ITS EVERY YEAR ......... IM SO CONFUSED I MEAN WHAT IS MY DR REALLY DOING...... I HAD AN EYE EXAM BEFORE I STARTED THE MEDICINE LIKE HE TOLD ME TO DO AND HE TOLD ME IT WAS EVERY YEAR. WOW... THE THINGS YOU LEARN. NOW IM REALLY PISSED OFF AND ITS TIME FOR A NEW DR. :mad: :mad: HELL AS LONG AS THEY GET PAID THEY DON'T CARE ITS RARE NOW TO FIND DR'S WHO ACTUALLY CARE ABOUT THE PATIENTS NOT THERE PAY CHECKS........ YOU HAVE ANY MORE ADVICE ON WHAT I SHOULD DO I STILL HAVE SOME PLAQUENIL LEFT IM TEMPTED TO START TAKING IT AGAIN
You'll see different amounts of time recommended as far as how often you should get your eyes checked. I get mine done every three months. Others may have it done every 4 months, but never only once a year. As far as starting Plaquenil again, I would not do it until you either talk to your existing Dr./Rheumo about it, or you get a second opinion and they say you should resume taking it. Although most of us here are in agreement that you probably shouldn't have been taken off the drug, none of us are doctors or rheumotologists, and we would not want you to change anything in regards to your meds without your Dr's approval.
I know this is just frustrating as hell. Many of us are going through, or have gone through the same experience. There are alot of otherwise competent people in the healthcare industry who know next to nothing about Lupus. You are doing the right thing. You are learning all you can so you can be an advocate for yourself, and be an educated patient. Find yourself a second, even third opinion if you need to. In the meantime, just know that you will get the answers you need, and a proper treatment plan to manage your symptoms, but it's going to require some patience and perserverance on your part. Of course, if you need to vent, this is the place to do it. So hang in there the best way you know how until you can work with your Dr's and get this sorted out.